Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

8:00am 8:30am (30 mins)

Main agenda

Registration

9:00am 5:00pm (480 mins)

Pre-Conference Training Course

Introduction to Antibody Engineering

Add-on this pre-conference training course to your main conference registration package for an additional fee and gain a comprehensive over of antibody engineering in an easy to follow classroom setting to help you prepare for the main conference program. Training course registration begins at 8:30am.

TRAINING COURSE OVERVIEW

Today’s wealth of knowledge of protein structures will be reviewed along with the genetics of diversity generation of antibodies, to give insights into the best strategies for improving protein function.There is particular emphasis on the choice of a functional assay to monitor effectively the changes in a desired property, and the use of functional enrichment steps where a library approach is employed. Not only is amino acid sequence amenable to engineering, but glycan structures and other modifications may also be engineered. The course will focus on the engineering and enhancement of antibodies and antibody-like scaffolds. Examples will include work on antibody fragment affinity improvement by 100-fold to low pM affinity. Also the engineering of bispecific antibodies by diverse approaches and the adaptation to generate Chimeric Antibody Receptor (CAR) constructs will be discussed. Expression platforms for producing antibodies for testing and for manufacture will also be covered. A background in biochemistry and molecular biology is useful, as the course is designed to progress rapidly from simple to advanced concepts.

COURSE AGENDA

  • Functions amenable to engineering: affinity, specificity, stability, solubility, immunogenicity
  • The measure of success: functional assays
  • Engineering by design
  • Engineering by random mutation
  • Designed libraries
  • Display technologies
  • Improving manufacturing by protein engineering methods
  • Glycosylation engineering – function and homogeneity
  • Other protein modifications
  • Immunogenicity engineering
  • Bispecific antibodies
  • Antibody-drug conjugates (ADCs)
  • CAR-T strategies
  • Expression of antibodies and fragments for discovery and testing
  • Manufacturing platforms for antibodies and fragments
  • David Bramhill, Ph.D. - Consultant, Bramhill Biological Consulting, LLC

1:00pm 5:00pm (240 mins)

Pre-Conference Workshop

Workshop B: Antibody Developability

This workshop will provide an overview of the nuts and bolts of antibody development and developability assessment to help you accelerate antibody drugs to the clinic. it will explore various strategies to discovering and designing antibodies with properties that are more likely to be successful in development. Building in “developability” and “manufacturability” assessments is crucial in any antibody discovery program, and this workshop will discuss case studies and lessons learned from a variety of antibody projects. Developability considerations to be discussed include: developability modeling and prediction, developability assessment methods, biophysical properties and PK, delivery, cell line development and more.

Confirmed Speakers (as of July 19, 2017)

Antibody-display Libraries in Mammalian Cells Created Using CRISPR/Cas9 and TALE Nucleases

Using directed integration of antibody genes by CRISPR/Cas9 and TALE nucleases we have constructed large libraries in mammalian cells containing a single antibody gene/cell. This has permitted construction of populations of millions of monoclonal stable cell lines displaying antibodies on their surface from which novel binders including IgG formatted antibodies, have been isolated. This together with transcriptional “normalization” from a single locus and expression in cell lines used for production enable aspects of developability to be incorporated during antibody discovery.

John McCafferty, Ph.D., CEO, IONTAS, United Kingdom

Biophysical Properties of the Therapeutic Antibody Landscape

Max Vasquez, Ph.D., Vice President, Computational Biology, Adimab LLC


  • Moderator Mark Chiu, Ph.D. - Associate Director of Development, Janssen R&D
  • Speaker John McCafferty, Ph.D. - CEO and Founder, IONTAS
  • Speaker Max Vasquez - Vice President, Computational Biology, Adimab LLC

1:00pm 1:15pm (15 mins)

Pre-Conference Workshop

Workshop Moderator’s Remarks

  • Moderator Andrew Bradbury, Ph.D. - Research Scientist and Group Leader, Los Alamos National Laboratories

1:15pm 1:45pm (30 mins)

Pre-Conference Workshop

Phage Display Selection of Conformation-sensitive Single Domain Antibodies against Intact Cells

Single domain antibodies have a natural tendency to bind cavities and are often sensitive to conformational changes of their target. We are exploiting these properties and the power of phage display selection on intact cells to generate conformational sensors against difficult targets such as GPCRs of the mGluR family or RTKs of the EGFR family. Selection strategies and examples of applications will be discussed

  • Speaker Patrick Chames, Ph.D. - Principal Investigator, Cancer Research Center of Marseille (CRCM), INSERM

1:45pm 2:15pm (30 mins)

Pre-Conference Workshop

Selection of Antibodies to Transiently Expressed Membrane Proteins Using Phage Display and Fluorescence-activated Cell Sorting


Membrane proteins make difficult targets for phage display panning. Using whole cells for panning provides the native structure, but is complicated by a low receptor density against a high background of irrelevant antigens.  Transient transfection of GFP-tagged membrane proteins, using alternating host cell lines, and combined with fluorescence-activated cell sorting, can be used to decrease these limitations while screening antibody phage libraries.

  • Speaker Martina Jones, Ph.D. - Operations Manager - National Biologics Facility and Deputy Director - ARC Training Centre for Biopharm, AIBN, The University of Queensland

2:15pm 2:45pm (30 mins)

Pre-Conference Workshop

Antibodies to Challenging Receptor Targets through NGS and Cell-Based Antibody Phage Panning


Several receptor targets cannot be made as soluble proteins and others are problematic for discovery of antibodies that bind to native protein conformations. Cell-based phage panning can identify antibodies to such targets, but is inefficient, often producing low antibody diversity. We utilized next generation sequencing to improve the robustness of cell-based selections.


  • Speaker John Wheeler, Ph.D. - Principal Research Scientist, Janssen BioTherapeutics, Janssen R&D

2:45pm 3:15pm (30 mins)

Pre-Conference Workshop

Networking Refreshment Break

3:15pm 3:45pm (30 mins)

Pre-Conference Workshop

Signal Amplification Methods in Immunoassays and Cell Biology

Judicious use of antibody combinations can produce two-site ELISAs with great specificity. But even using high affinity antibodies, it may be difficult to detect very low levels of antigen in serum or tissue samples. In this case, some form of signal amplification can be used. A popular method exploits the use of peroxidase-labelled antibodies reacting with a tyramide-biotin derivative to generate a short-lived reactive product that biotinylates proteins in the immediate vicinity of the bound antibody. The biotin can then be detected using a suitable labelled streptavidin derivative. Since this is an enzyme-driven reaction, many biotin molecules can be deposited relative to the number of bound antibodies. Hence in principle, a major signal amplification is possible. However, these methods are no substitute for good high-affinity antibodies, and background signals can still be a problem. This talk will cover some of these issues and discuss other means of signal amplification. Finally, the use of tryamide-biotin in other applications such as proteomic proximity labelling will be discussed, to illustrate how these techniques, originally developed for immunoassays are beginning to receive much wider attention within the cell biology community.

  • Speaker Tony Jackson, Ph.D. - Senior Lecturer, Biochemistry, University of Cambridge

3:45pm 4:15pm (30 mins)

Pre-Conference Workshop

Advances in Yeast Display Selections for Membrane Targets


The presentation will discuss advances in yeast display technologies to select binders to membrane targets in their intact cellular context. The impacts of ligand and target accessibility and valency, and other elements of selection design, on enrichment, affinity stringency, and target specificity will be discussed in the context of alternative scaffold ligand discovery.

  • Speaker Benjamin Hackel, Ph.D. - Chemical Engineering and Materials Science, University of Minnesota

4:15pm 5:00pm (45 mins)

Pre-Conference Workshop

Panel Discussion

  • Moderator Andrew Bradbury, Ph.D. - Research Scientist and Group Leader, Los Alamos National Laboratories
  • Panelist Patrick Chames, Ph.D. - Principal Investigator, Cancer Research Center of Marseille (CRCM), INSERM
  • Panelist Martina Jones, Ph.D. - Operations Manager - National Biologics Facility and Deputy Director - ARC Training Centre for Biopharm, AIBN, The University of Queensland
  • Panelist John Wheeler, Ph.D. - Principal Research Scientist, Janssen BioTherapeutics, Janssen R&D
  • Panelist Benjamin Hackel, Ph.D. - Chemical Engineering and Materials Science, University of Minnesota
  • Panelist Tony Jackson, Ph.D. - Senior Lecturer, Biochemistry, University of Cambridge